Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Can a pill go up your nasal cavity instead of down?

Can a pill go up your nasal cavity instead of down your throat Having a rough time taking my meds because throat is swollen and think to much about taking the pills once they are in my mouth. Tried to take my tamaflu last night and I swear it is stuck somewhere in my nasal cavity.. Can that happen? How can I fix it? I tried snorting salt water. The feeling and taste is driving me crazy...
Asked On : Sun, 27 Feb 2011
Answers:  1 Views:  2414
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
ENT Specialist 's  Response
1. Rarely, yes, it is possible to have a tablet accidentally lodged behind your nose and above your soft palate in the area known as the nasopharynx. Because the soft palate is mobile, and because tablets will dissolve in time along with the nasal secretions, it is highly unlikely to stay there for long.
2. It is possible to visualize this are easily by doing a posterior rhinoscopy or a nasal endoscopy with or without local anesthesia. (It may not easily show up on an X-ray).
3. There is no risk associated as such except a small risk of a inhaling the tablet or it's remnants accidentally. A Tamiflu tablet will give a bad taste as it dissolves.
4. Therefore , since you have already tried snorting salt water, I strongly recommend that you approach a local ENT specialist to put an end to your problem.
Answered: Mon, 28 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor